Results 1 to 5 of 5

Thread: Vitamin B12 has worsened my papulopustular rosacea

  1. #1
    Junior Member
    Join Date
    Feb 2015
    Posts
    3
    Country: United States

    Unhappy Vitamin B12 has worsened my papulopustular rosacea

    For some dumb reason, I was in the grocery store and decided to buy a vitamin b12 supplement because I thought I read somewhere that people with rosacea have b12 deficiencies. It was actually vitamin b in general and should've gotten a vitamin b complex supplement instead because it has made my rosacea worse. I've been taking a probiotic, daily multivitamin, and betaine hcl with pepsin to try to cure my rosacea... And it was getting better until I took two vitamin b12 pills I also read that b vitamins are water soluble and not stored by the body, however, b12 is the ONLY exception and can be stored in the liver for YEARS. I feel so helpless now. I wanna know how to get this out of my system!! Can anyone who has knowledge on this or has been through this before help me? I felt like I was finally seeing the light at the end of the tunnel and of course I had to mess it up lol. Help!

  2. #2
    Senior Member Mistica's Avatar
    Join Date
    Nov 2007
    Posts
    2,057

    Default

    Sorry to hear about your worsening of symptoms with B12.
    I don't know who started the myth that rosaceans lack B vitamins. I see this statement on numerous skincare sites.
    Personally, I think it is twaddle.
    I too, have had nasty experiences with all B vitamins.
    As for B12, I had an excess, (determined by several blood tests) which apparently can happen with SIBO. My levels dropped after I was treated for the latter.
    Perhaps abnormal gut flora can over produce other vitamins as well? Who knows!
    In addition some bacteria utilise certain vitamins, so providing them with a ton of fuel can lead to unwanted symptoms. Niacin in particular is utilised by everything.
    B12 and B6 in particular have been noted in the medical literature as causing a type of rosacea.
    Taking any supplement in mega doses can cause side effects.

    My experience with a low dose B complex was superficial, but marked flushing, buzzing in my skin and the rapid appearance of numerous fine capillaries. It was like the growing of weeds. After nearly one year, I have not fully recovered from this. I took two tablets.
    In my case, I have found that using ZZ cream again (which is a sulphur formula), is very slowly reducing this increased redness and I have only been using it again daily for a few weeks. It can only do so much though.

    Years ago, I suffered a negative reaction to oral metronizadole and it affected my nerves. I was given what was considered to be a fairly low dose of B12 and it just about made my face explode. Again, terrible flushing, buzzing and I went purple. Blotchy neck. The rest of my body buzzed too, but did not flush.

    For your interest, in case you get the urge to experiment again (much like me, ha ha), I also react very badly to Grapeseed Extract, Milk Thistle, Citrus Bioflavanoids, quercetin and a few other 'goodies' which are supposed to be good for rosacea. My particular reactions to these supplements are very much the same as my reactions to B vitamins. Interesting.
    One of the the actions they have in common is the interference with Glucose.
    The potential for herbal supplements to be deemed toxic by the body is always possible too and that has happened to me as well.

    My medical team which includes a couple of scientists, have told me that in general it is the minerals that people are more likely to lack. That seems to hold truth with me as well. Again, I have been tested.

    I don't suppose any of this is applicable to your current situation, ie, reducing your new symptoms, but I hope it might help you make more informed decisions in the further.

    What are your usual symptoms and how have they worsened since your experiment?
    Do you use any topicals?
    Previous Numerous IPL.
    Supplements: Niacinamide, Vit K2, low D3, Moderate Dose Vit C, Iodine, Taurine, Magnesium. Very low dose B's. Low dose zinc (to correct deficiency).
    Skin Care: No Cleanser, ZZ cream mixed with Niacinamide gel 4% and LMW HA.

    Treating for gut dysbiosis under specialist care. (This is helping).
    Previous GAPS diet. Testing tolerance of resistant starch.
    Fermented Foods. 2 to 3 days per week, Intermittent fasting -16-18 hours.

  3. #3
    Senior Member Tom Busby's Avatar
    Join Date
    Apr 2013
    Posts
    1,487

    Default

    Firefox always has good dietary advice: http://www.rosaceagroup.org/The_Rosa...cause-flushing

    She advised me to not take vitamin supplements and instead, to increase my intake of micronutrients by eating sardines packed in tomato sauce, because the lightly dissolved fish bones are full of micro-nutrients. Perfect advice. I had completely overlooked sardines, herring, and mackerel, all of which are too low on the predator-pyramid to accumulate mercury, and are usually harvested from the Atlantic so absorption of Fukushima-radiation from the Pacific is unlikely. A meal with sardines would include a sauce with strong flavored vegetables, like beets, tomatoes, kale, orange squash, and salsa.

    I'm not so knowledgeable about supplements, but doesn't everyone flush from B-vitamin supplements?

  4. #4
    Member
    Join Date
    Nov 2010
    Location
    Toronto
    Posts
    65
    Country: Canada

    Default

    Niacin induces clinical flushing in most of the population. For rosacea sufferers various vitamin supplements worsen the condition. I for one cannot take b vitamins, multivitamins or omega supplements of any kind. I can tolerate magnesium, zinc, creatine and vitamin d (not in oil form). The reasoning for vitamins worsening ones rosacea is unknown but perhaps is due to the histamine content of the pills or the interaction the pills have with other bodily systems.

  5. #5
    Member kimber's Avatar
    Join Date
    Oct 2013
    Posts
    80

    Default

    I'm sorry about your experience. I don't know how to make it leave the system faster, except possibly drinking 8x 8oz water per day and walking to sweat a bit (total guesses though).

    I've recently found that D3 also triggers me; I'm still dealing with that (I'm also P&P). Last year, I found fish oil was a trigger. I'm down to a multi, zinc, and magnesium, which seem to be okay.

Similar Threads

  1. Vitamin B12: is it safe or will it cause flushing?
    By paperbag in forum Prescription medications
    Replies: 1
    Last Post: 10th January 2015, 11:35 PM
  2. Vitamin B12 Cream?
    By dan pacifik in forum Topical and oral products (non-prescription)
    Replies: 0
    Last Post: 14th July 2009, 08:18 PM
  3. Vitamin B12
    By Lauren 007 in forum Topical and oral products (non-prescription)
    Replies: 24
    Last Post: 26th March 2008, 03:15 PM
  4. Vitamin B2 and B12
    By mikey in forum Topical and oral products (non-prescription)
    Replies: 9
    Last Post: 4th August 2006, 09:07 PM
  5. Topical vitamin B12--a new therapeutic approach in atopic de
    By prryjones in forum News, research articles and current affairs
    Replies: 8
    Last Post: 29th April 2006, 12:45 AM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •